| Model Number |
6197-9-001 |
| Medical Device Problem Code |
Device Difficult to Setup or Prepare (1487)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/06/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
Event or Problem Description
Primary mako left tka.It was reported that the 2 doses of cement were becoming hardened at 9.5-10 minutes (5 minutes sooner than expected).In order to not waste the cement, the pace of surgery was increased in order to implant the originally planned implants.No surgical delay.Additional information provided: all cement and monomer used.Nothing added.No water, saline, blood, fat, etc present.Storage temperature in the low 70's f (details to be provided including humidity) - both for the cement and the mixing apparatus.No refrigerator storage.Cement was in storage under the or for approximately 2 weeks (separate from sterile storage, but same conditions).Cement was in the o.R.Approximately 2 days.Or temperature 63-64° f.Wall timer was used to record setting time.The hospital had 2 incidents with its air conditioning.It went down approximately 2 weeks prior ((b)(6) 2022) for an unknown amount of time and again on (b)(6) 2022 for an unknown amount of time.Rep reported information on the storage conditions (temp and humidity) can be obtained but that no further information will be released by the hospital or surgeon.
Event or Problem Description
Primary mako left tka.It was reported that the 2 doses of cement were becoming hardened at 9.5-10 minutes (5 minutes sooner than expected).In order to not waste the cement, the pace of surgery was increased in order to implant the originally planned implants.No surgical delay.Additional information provided: all cement and monomer used.Nothing added.No water, saline, blood, fat, etc present.Storage temperature in the low 70's f (details to be provided including humidity) - both for the cement and the mixing apparatus.No refrigerator storage.Cement was in storage under the or for approximately 2 weeks (separate from sterile storage, but same conditions).Cement was in the o.R.Approximately 2 days.Or temperature 63-64° f.Wall timer was used to record setting time.The hospital had 2 incidents with its air conditioning.It went down approximately 2 weeks prior (24-may-22) for an unknown amount of time and again on 28-may-22 for an unknown amount of time.Rep reported information on the storage conditions (temp and humidity) can be obtained but that no further information will be released by the hospital or surgeon.
Additional Manufacturer Narrative
An event regarding setting time involving a simplex cement mix was reported.The event was not confirmed.Method & results: -device evaluation and results: not performed as the device was not returned.Product inspection on the retained products: visual inspection: visual inspection was performed on the retained samples of the reported lot while mixing the cement product.Visual inspection indicated, "no unusual characteristics were observed.The samples appeared to have a homogenous appearance." -clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there has been 1 other similar event for the reported lot.Said event relates to setting time for the same event/patient, therefore no further trending is required for this commonality.Conclusions: it was reported it was reported that he was undergoing a hip procedure on (b)(6) 2022 that "the 2 doses of cement were hardening at 9.5-10 minutes (5 minutes sooner than expected).In order to not waste the cement, the pace of surgery was increased in order to implant the originally planned implants.All cement and monomer used.Nothing added.No water, saline, blood, fat, etc present.Storage temperature in the low 70's f (details to be provided including humidity) - both for the cement and the mixing apparatus.No refrigerator storage.Cement was in storage under the or for approximately 2 weeks (separate from sterile storage, but same conditions).Cement was in the o.R.Approximately 2 days.Or temperature 63-64° f.Wall timer was used to record setting time.The hospital had 2 incidents with its air conditioning.It went down approximately 2 weeks prior (24-may-22) for an unknown amount of time and again on 28-may-22 for an unknown amount of time.The attached laboratory report shows that the samples met the required specification for the test.Thus, the reported event is not confirmed.Other factors such as room humidity and intermittent non functional air conditioning may have affected the reported event.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.